Add St. Lucia News Online on Whatsapp +1758 712 6700; get major headlines and source us with news tips, photos, and videos

FDA recalls tattoo inks because they’re contaminated with bacteria

By Brett Molina

 Share This On:

(USA TODAY) — The Food and Drug Administration announced the recall of six types of tattoo ink because they are contaminated with bacteria.

The tattoo inks, made by a handful of manufacturers, are contaminated with microorganisms that can lead to serious injuries and an increased risk of infection since the skin barrier is broken during a procedure, the FDA said in a statement released Wednesday.

Common symptoms of an infection caused by tattoo ink are the appearance of rashes or lesions consisting of red papules near where the ink was placed, said the agency, which is working to remove the contaminated products from the market.

Some infections can also leave permanent scarring, the FDA said.

The inks affected by the recall:

– Scalpaink SC, Scalpaink PA, and Scalpaink AL basic black tattoo inks manufactured by Scalp Aesthetics (all lots)

– Dynamic Color – Black tattoo ink manufactured by Dynamic Color Inc (lots 12024090 and 12026090)

– Solid Ink-Diablo (red) tattoo ink manufactured by Color Art Inc. (dba Solid Ink) (dba Antone’s Ink) (lot 10.19.18)

The FDA advises consumers to ask tattoo artists or studios what ink they use before a procedure. Studios and artists are advised to no longer use the recalled inks.

(0)(0)
This article was posted in its entirety as received by stlucianewsonline.com. This media house does not correct any spelling or grammatical error within press releases and commentaries. The views expressed therein are not necessarily those of stlucianewsonline.com, its sponsors or advertisers.

Leave a Reply

Your email address will not be published.

For security, use of Google's reCAPTCHA service is required which is subject to the Google Privacy Policy and Terms of Use.

I agree to these terms.

This site uses Akismet to reduce spam. Learn how your comment data is processed.